Alert archive / Kansas / River Flood Warnings in 2010
River Flood Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this river flood warning at May 26, 2010, 1:57 PM CDT for Meade County, Kansas. It took effect at May 26, 2010, 5:11 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2010, 1:57 PM CDT (18:57 UTC)
- In effect from
- May 26, 2010, 5:11 PM CDT
- Expired
- May 27, 2010, 4:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Dodge City, KS
- Flood severity
- Minor
County Meade County, KS
The radar
The Dodge City radar (KDDC), 68 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cimarron River (KS) near Forgan (FRGO2). The gauge peaked at 5.70 ft at May 26, 2010, 4:00 PM CDT.
- Action stage
- 4 ft
- Minor stage
- 5 ft
- Moderate stage
- 6 ft
- Major stage
- 7 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07156900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
907 WGUS43 KDDC 261857 FLWDDC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 157 PM CDT WED MAY 26 2010 ...THE NATIONAL WEATHER SERVICE IN DODGE CITY, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KANSAS... THE CIMARRON RIVER NEAR FORGAN 8NNE AFFECTING MEADE COUNTY. .VERY HEAVY RAINFALL IN THE CIMARRON RIVER BASIN EARLIER THIS MORNING WILL RESULT IN THE RIVER AT FORGAN 8NNE TO RISE ABOVE FLOOD STAGE LATER THIS AFTERNOON. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS... DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. CONTINUE TO MONITOR NOAA ALL HAZARDS RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR ADDITIONAL HYDROLOGIC INFORMATION. THE NEXT STATEMENT WILL BE ISSUED LATER THIS EVENING. && KSC119-270657- /O.NEW.KDDC.FL.W.0001.100526T2211Z-100527T0900Z/ /FRGO2.1.ER.100526T2211Z.100527T0000Z.100527T0300Z.NO/ 157 PM CDT WED MAY 26 2010 THE NATIONAL WEATHER SERVICE IN DODGE CITY, KS HAS ISSUED A * FLOOD WARNING FOR THE CIMARRON RIVER NEAR FORGAN 8NNE. * FROM THIS AFTERNOON TO LATE TONIGHT. * AT 1:30 PM WEDNESDAY THE STAGE WAS 4.4 FEET. * FLOOD STAGE IS 5.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 5.3 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 5.0 FEET...EXPECT MINOR OVERFLOWS OF LOW LYING BANKS ALONG THE CIMARRON RIVER IN SOUTHERN MEADE COUNTY ON DOWNSTREAM INTO OKLAHOMA. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 5.4 FEET ON SEP 19 1969. $$
1 follow-up statement
845 WGUS83 KDDC 270107 FLSDDC KSC119-271307- FLOOD STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 807 PM CDT WED MAY 26 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS... THE CIMARRON RIVER NEAR FORGAN 8NNE AFFECTING MEADE COUNTY. .VERY HEAVY RAINFALL IN THE CIMARRON RIVER BASIN EARLIER THIS MORNING HAD RESULTED IN THE RIVER AT FORGAN 8NNE TO RISE ABOVE FLOOD STAGE. THE RIVER HAS CRESTED AND IS EXPECTED TO FALL BELOW FLOOD STAGE BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS... DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. CONTINUE TO MONITOR NOAA ALL HAZARDS RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR ADDITIONAL HYDROLOGIC INFORMATION. && KSC119-270720- /O.EXT.KDDC.FL.W.0001.000000T0000Z-100527T0720Z/ /FRGO2.1.ER.100526T1904Z.100526T2100Z.100527T0120Z.NO/ 807 PM CDT WED MAY 26 2010 THE FLOOD WARNING CONTINUES FOR THE CIMARRON RIVER NEAR FORGAN 8NNE. * AT 7:30 PM WEDNESDAY THE STAGE WAS 5.1 FEET. * FLOOD STAGE IS 5.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MIDNIGHT. * IMPACT...AT 5.0 FEET...EXPECT MINOR OVERFLOWS OF LOW LYING BANKS ALONG THE CIMARRON RIVER IN SOUTHERN MEADE COUNTY ON DOWNSTREAM INTO OKLAHOMA. * THIS CREST COMPARES TO A PREVIOUS CREST OF 5.1 FEET ON AUG 10 2002. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this river flood warning went out at May 26, 2:16 AM CDT, 11 hours 41 minutes earlier.
Area forecast discussion, May 26, 2:16 AM CDT, 11 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 216 AM CDT WED MAY 26 2010 .DISCUSSION... DAYS 1-2... THE FORECAST PROBLEM OF THE DAY WILL CENTER AROUND POPS TODAY AND TEMPS TOMORROW. WITH ONGOING CONVECTION THIS MORNING IN MY EAST CENTRAL ZONES, PRIMARILY INITIATING ALONG AN OLD CONVECTIVE BOUNDARY FROM LAST NIGHT, WILL KEEP 30 POPS GOING THROUGH THE MORNING HOURS IN THE EAST AND 20 POPS IN THE WEST. WILL LOWER ALL POPS TO 20 PERCENT CATEGORY THIS AFTERNOON AS THE UPPER SUPPORT WILL SHIFT EAST, BUT BOUNDARIES WILL LINGER OVER THE AREA. DO NOT SEE ANY STRONG SURFACE HEATING TODAY DUE TO THICK CLOUDS, BUT THERE COULD BE ENOUGH INSTABILITY AT THE LOWER LAYERS BY 18Z OR SO TO KICK OFF A FEW STORMS. SPC HAS PUSHED THE SLIGHT RISK BACK TO JUST WEST OF OUR CWA, BUT WILL STILL MENTION POSSIBLE SMALL HAIL IN THE HWO. TODAY SHOULD BE ABOUT AS WARM (OR NOT SO WARM) AS TUESDAY, WITH HIGHS IN THE LOWER 80S. GCK ONLY REACHED 79F YESTERDAY. WILL GO WITH 20 POPS TONIGHT, IN CASE ANY CONVECTION FIRES ALONG CONVERGENCE BOUNDARIES LEFT OVER FROM THE PAST 2 DAYS. THE GFS AND ECMWF MODELS HAVE SOME LIGHT PRECIP ACROSS SOUTHWEST KANSAS TONIGHT, BUT THE NAM MODEL TAKES ALL THE PRECIP SOUTH AND EAST. THURSDAY APPEARS TO BE MORE TRANQUIL AS FAR AS THUNDERSTORMS GO, BUT IT WILL WARM UP WITH, BOTH THE GFS AND CANADIAN MODELS 1000-850MB THICKNESS SHOWING FROM 1425 TO 1440M VALUES FOR OUR CWA. THE ECMWF IS SLIGHTLY COOLER. IF THE CANADIAN BEARS OUT, OUR SOUTHEASTERN CWA COULD APPROACH 90F. HAVE OPTED TO STAY WITH UPPER 80S, IN CASE THE WARMING IS DELAYED IN THE MORNING. WE SHOULD SEE SOME PARTIAL CLEARING THURSDAY NIGHT AS THERE WILL BE A LITTLE SUBSIDENCE BUILD DOWN FROM THE NORTHWEST. WINDS THURSDAY NIGHT SHOULD START OUT SOUTHEAST AT 10 TO 20 MPH BUT QUICKLY DIMINISH TO LIGHT SOUTHEAST, ALLOWING TEMPERATURES TO DROP TO THE MID TO UPPER 50S IN THE NORTHWEST AND PERHAPS THE MID 60S IN THE SOUTHEAST. DO NOT PLAN TO HAVE ANY POPS IN FOR THURSDAY NIGHT, AND SURROUNDING FO'S FOLLOWED SUIT. DAYS 3-7... MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT INDICATING AN UPPER LEVEL RIDGE OF HIGH PRESSURE REMAINING ANCHORED ACROSS THE CENTRAL PLAINS INTO THE EARLY PART OF THE WEEKEND RESULTING IN FAIRLY DRY CONDITIONS ACROSS WESTERN KANSAS THROUGH SATURDAY EVENING. THE GFS AND ECMWF THEN SHOW AN UPPER LEVEL TROUGH OF LOW PRESSURE TRACKING EAST ACROSS THE NORTHERN ROCKIES SATURDAY AND INTO THE NORTHERN PLAINS SUNDAY BRINGING THE NEXT REASONABLE CHANCE FOR PRECIP TO PORTIONS OF WESTERN KANSAS LATE IN THE WEEKEND. AN ATTENDANT COLD FRONT IS PROJECTED TO MOVE SOUTHEAST INTO WESTERN KANSAS EARLY TO MID DAY SUNDAY. A SOUTHEASTERLY UPSLOPE FLOW IN PLACE ACROSS CENTRAL AND WESTERN KANSAS IN THE 72 HOURS LEADING UP TO THE EXPECTED COLD FROPA WILL RESULT IN AMPLE DEEP LOW LEVEL MOISTURE WITH H85 DEWPOINTS IN EXCESS OF 10C. THE STRONGEST UPPER LEVEL SUPPORT WILL PASS JUST TO OUR NORTH IN ASSOCIATION WITH THE UPPER LEVEL TROUGH. STILL, THE CHANCE FOR THUNDERSTORMS DOES EXIST ACROSS CENTRAL AND WESTERN KANSAS SUNDAY. WILL CONTINUE WITH SLIGHT POPS DUE TO TIMING UNCERTAINTY OF THE FRONT AND BEST UPPER LEVEL SUPPORT STAYING JUST OFF TO OUR NORTH. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL FRIDAY AND SATURDAY UNDER THE INFLUENCE OF THE UPPER LEVEL RIDGING ALOFT AND THE LOW LEVEL SOUTHEASTERLY UPSLOPE FLOW MENTIONED EARLIER FOR FRIDAY AND SATURDAY, THE GFS AND ECMWF SHOW H85 TEMPERATURES RANGING FROM AROUND 20C ACROSS EASTERN PORTIONS OF THE CWA TO NEAR 25C IN OUR WEST. HIGHS ARE EXPECTED TO BE MAINLY IN THE 80S(F) BOTH DAYS. HIGH TEMPERATURES SHOULD DROP SOMEWHAT SUNDAY IN WAKE OF THE EXPECTED COLD FROPA. PLAN NO SIGNIFICANT CHANGES TO TEMPERATURES. && .AVIATION... THE STALLED FRONTAL BOUNDARY EXTENDING EAST TO WEST ACROSS SOUTHWEST KANSAS THIS MORNING WILL BEGIN TO GRADUALLY LIFT NORTH ACROSS WESTERN KANSAS TODAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THIS FRONT THROUGH LATE THIS AFTERNOON, INCLUDING IN THE VICINITY OF ALL TAF SITES. WILL RE-INSERT CB'S AT ALL TAF SITES DUE TO THE ISOLATED NATURE OF POTENTIAL STORM DEVELOPMENT. ISOLATED IFR/MVFR CIGS AND VSBYS WILL BE POSSIBLE AT ALL TAF SITES IN ASSOCIATION WITH ANY CONVECTION. OTHERWISE, VFR CONDITIONS WILL PREVAIL. WINDS WILL BE EAST TO NORTHEASTERLY 10 TO 20KT ALONG THE FRONTAL BOUNDARY THIS MORNING THEN GRADUALLY BECOMING MORE SOUTHEASTERLY THIS AFTERNOON AND EVENING. && .PRELIMINARY POINT TEMPS/POPS... DDC 81 61 86 62 / 30 20 10 10 GCK 80 59 86 61 / 20 20 10 10 EHA 81 58 86 60 / 20 20 10 10 LBL 81 59 87 61 / 20 20 10 10 HYS 80 62 84 63 / 30 20 10 10 P28 83 64 88 65 / 30 20 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN12/32/32
Hazardous weather outlook, May 26, 12:47 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 1247 PM CDT WED MAY 26 2010 KSZ030-031-043>046-061>066-074>081-084>090-271745- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1247 PM CDT WED MAY 26 2010 /1147 AM MDT WED MAY 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE THIS AFTERNOON WITH PRIMARILY A HEAVY RAIN AND CLOUD TO GROUND LIGHTNING THREAT. SOME SMALL HAIL FROM PEA TO DIME SIZE IS POSSIBLE AS WELL. SOME OF THESE AREAS OF THUNDERSTORMS MAY LINGER INTO THE EVENING EAST OF A WAKEENEY TO DODGE CITY TO MEADE LINE. A FEW SEVERE THUNDERSTORMS THAT ARE LIKELY TO DEVELOP OVER EASTERN COLORADO EARLY THIS EVENING MAY MOVE INTO EXTREME WESTERN KANSAS COUNTIES, BUT THE CONFIDENCE IS NOT HIGH. ANY THUNDERSTORMS THAT ARE ABLE TO MOVE INTO THESE AREAS WILL BE CAPABLE OF LARGE HAIL OF QUARTER TO HALF DOLLAR SIZE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE ON THURSDAY AFTERNOON, WITH A THREAT OF LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. THUNDERSTORMS WITH HEAVY RAIN AND CLOUD TO GROUND LIGHTNING ARE POSSIBLE FROM LATE SATURDAY NIGHT, THROUGH THE DAY SUNDAY. IT IS TOO EARLY TO TELL IF SEVERE WEATHER WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED ALONG AND WEST OF A SYRACUSE TO ELKHART LINE LATE THIS AFTERNOON AND EARLY EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC RUSSELL
In the hours before
Local storm report, May 26, 8:55 AM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
855 AM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM HEAVY RAIN 7 WNW KISMET 37.23N 100.82W
05/26/2010 E3.30 INCH SEWARD KS PUBLIC
0845 AM HEAVY RAIN 4 WNW KISMET 37.22N 100.77W
05/26/2010 E3.00 INCH SEWARD KS PUBLIC
&&
01Local storm report, May 26, 9:30 AM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
930 AM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN KISMET 37.21N 100.70W
05/26/2010 M2.45 INCH SEWARD KS CO-OP OBSERVER
&&
MRUSSELLLocal storm report, May 26, 12:00 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1200 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 1 SSW THE SAUNDERS ELEV 37.45N 102.04W
05/25/2010 E1.50 INCH STANTON KS PUBLIC
0845 PM HAIL 1 SSW THE SAUNDERS ELEV 37.45N 102.04W
05/25/2010 E1.75 INCH STANTON KS PUBLIC
&&
26Local storm report, May 26, 12:19 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1219 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 2 NW ANTONINO 38.80N 99.41W
05/25/2010 E1.00 INCH ELLIS KS PUBLIC
&&
26Local storm report, May 26, 12:36 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1236 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL 5 S MUNJOR 38.74N 99.26W
05/25/2010 E1.75 INCH ELLIS KS PUBLIC
&&
26The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:17 PM CDT | Tornado Warning | DDC | Morton, Stanton | 43 min |
| May 25, 7:51 PM CDT | Special Weather Statement | DDC | Finney | 39 min |
| May 25, 7:56 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 49 min |
| May 25, 8:00 PM CDT | Tornado Warning | DDC | Morton, Stanton | 45 min |
| May 25, 8:25 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 50 min |
| May 25, 8:43 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 47 min |
| May 25, 8:43 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 47 min |
| May 25, 8:50 PM CDT | Tornado Warning | DDC | Trego | 25 min |
| May 25, 9:04 PM CDT | Tornado Warning | DDC | Morton, Stanton | 26 min |
| May 25, 9:12 PM CDT | Tornado Warning | DDC | Trego | 33 min |
| May 25, 9:44 PM CDT | Tornado Warning | DDC | Ellis, Trego | 31 min |
| May 25, 10:10 PM CDT | Tornado Warning | DDC | Ellis, Trego | 35 min |
| May 25, 10:16 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 44 min |
| May 25, 10:43 PM CDT | Tornado Warning | DDC | Ellis | 47 min |
| May 25, 10:59 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 31 min |
| May 25, 11:14 PM CDT | Areal Flood Warning | DDC | Ellis, Rush | 4 hr |
| May 26, 12:20 AM CDT | Special Weather Statement | DDC | Kiowa | 40 min |
| May 26, 5:56 AM CDT | Special Weather Statement | DDC | Haskell | 49 min |
| May 26, 7:07 AM CDT | Special Weather Statement | DDC | Seward | 38 min |
| May 26, 8:42 AM CDT | Areal Flood Advisory | DDC | Seward | 6 hr |
| May 26, 9:48 AM CDT | Areal Flood Advisory | DDC | Seward | 6 hr |
| May 26, 10:03 AM CDT | River Flood Advisory | DDC | Trego | 23 hr |
| May 26, 10:17 AM CDT | Areal Flood Advisory | DDC | Meade, Seward | 6 hr |
Nearby
River Flood Warnings in Kansas, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.